Hail, Pueblo
- When
- July 9, 4:10 PM MST to 4:15 PM MST
- Where
- Pueblo County, 0.88 mi NE of Colorado City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.940, -104.850
and Baca Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Strong to severe storms produced flooding rains and large hail across El Paso...Fremont...Pueblo...and Baca Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 9, 2:07 PM MST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT THU JUL 9 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 307 PM MDT THU JUL 9 2015 AN UPR LEVEL LOW WAS OVR CENTRAL CA AND WRN NV THIS AFTERNOON AND TONIGHT. THIS LOW IS THEN EXPECTED TO WEAKEN AND SHIFT NORTHWARD A BIT ON FRIDAY. A DISTURBANCE EJECTING OFF THIS UPR LOW...WL MOVE NORTHEASTWARD ACRS THE FORECAST AREA LATER THIS EVENING. AS THIS WAVE MOVES ACRS THE AREA...IT WL LIKELY ENHANCE PCPN CHANCES OVR THE MTNS AND HIGH VALLEYS FIRST AND THEN HELP SPREAD PCPN ACRS THE SERN PLAINS. THAT DISTURBANCE EXITS THE FORECAST AREA TO THE NORTHEAST AROUND 09Z...WHILE ANOTHER WEAK DISTURBANCE IS FORECAST TO MOVE OVER THE SERN CORNER OF THE STATE...WHICH MAY BRING SOME PCPN TO THE SERN CORNER AND EASTERN BORDER AREAS INTO THE MORNING HOURS. THE DISTURBANCE MOVING ACRS THE SERN CORNER OF THE STATE...IS THEN EXPECTED TO MOVE OFF TO THE EAST BY NOON. THE NAM SHOWS ANOTHER WEAK DISTURBANCE MOVING NORTHEASTWARD INTO CENTRAL CO IN THE AFTERNOON...HELPING KICK OFF SHOWERS/TSTMS OVR THE CENTRAL MTNS AND PROBABLY OVR THE PIKES PEAK AND TELLER COUNTY AREA. IT LOOKS LIKE THE REST OF THE AREA SHOULD GENERALLY SEE ISOLATED SHOWERS/TSTMS. HIGH TEMPS ON FRI SHOULD GENERALLY BE A LITTLE BELOW NORMAL...WITH 80S TO LOWER 90S ACRS THE SERN PLAINS...AND IN THE 70S OVR THE SAN LUIS VALLEY AND UPR ARKANSAS VALLEY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 307 PM MDT THU JUL 9 2015 ...MORE SUMMER LIKE TEMPERATURES FOR THE WEEKEND... FRIDAY NIGHT-SUNDAY...MODERATE SOUTHWEST FLOW ALOFT ACROSS THE REGION FRIDAY BECOMES MORE WESTERLY AND WEAKENS INTO THE WEEKEND AS AS AN UPPER TROUGH LIFTS OUT ACROSS THE NORTHERN GREAT BASIN AND NORTHERN TIER OF STATES WITH A BROAD UPPER HIGH RETROGRADING ACROSS THE SOUTHERN HIGH PLAINS AND INTO THE SOUTHERN ROCKIES. MODELS CONTINUE TO INDICATE DRIER AIR ACROSS SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST MOVING ACROSS THE AREA THROUGH THE WEEKEND LEADING TO MORE EARLY SUMMER LIKE WEATHER ACROSS THE AREA. ISOLATED TO SCATTERED SHOWERS AND STORMS STILL POSSIBLE ACROSS THE AREA FRIDAY NIGHT...WITH A FEW POSSIBLE STRONGER STORMS ACROSS THE FAR SE PLAINS WHERE THE BEST LOW LEVEL MOISTURE WILL REMAIN. ANY STORMS ON SATURDAY LOOK TO BE FAIRLY ISOLATED AND HIGH BASED...PRODUCING MORE WIND THAN RAIN...MAINLY OVER THE HIGHER TERRAIN. THE LATEST GFS IS STILL INDICATING AN INCREASE IN MID AND UPPER LEVEL MOISTURE ACROSS THE AREA ON SUNDAY...WHERE AS THE NAM AND EC KEEP THE MOISTURE SOUTH OF THE AREA THROUGH SUNDAY NIGHT AND ARE NOT PRODUCING MUCH IN THE WAY OF QPF ACROSS THE AREA. WITH THAT SAID...HAVE TAPERED BACK POPS A TAD ACROSS THE AREA...KEEPING ISOLATED POPS ACROSS THE HIGHER TERRAIN ATTM. TEMPS ALOFT WARM UNDERNEATH THE RETROGRADING RIDGE (14C TO 18C AT H7) AND WITH LESS EXPECTED CONVECTION AND WEAK DOWNSLOPE FLOW...SHOULD SEE MORE SUMMER LIKE TEMPERATURES IN THE 80S TO MID 90S ACROSS THE LOWER ELEVATIONS AND MAINLY 60S AND 70S ACROSS THE HIGHER TERRAIN THROUGH THE WEEKEND. MONDAY-THURSDAY...STILL LOOKS LIKE THE PATTERN WILL GRADUALLY BECOME WETTER AGAIN AS THE UPPER HIGH OVER THE SOUTHERN ROCKIES DRIFTS SOUTH AND EAST ALLOWING FOR INCREASING SUBTROPICAL MOISTURE INTO THE REGION. THIS...ALONG WITH A FEW DISTURBANCES MOVING ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS SENDING WEAK FRONTS ACROSS THE EASTERN PLAINS...WILL ALLOW FOR BETTER CHANCES OF WETTING RAINS AREAWIDE THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES LOOK TO REMAIN AROUND SEASONAL AVERAGES THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 307 PM MDT THU JUL 9 2015 VFR CONDITIONS ARE EXPECTED AT KPUB THROUGH AT LEAST LATE TONIGHT. TSTMS WILL BE POSSIBLE IN THE VCNTY OF KPUB THIS EVENING. LATE TONIGHT THERE IS A CHANCE FOR SOME STRATUS TO MOVE INTO THE KPUB AREA...BUT AT THIS TIME IT DOES NOT LOOK LIKE IT WL BE WIDESPREAD. FRIDAY AFTERNOON CHANCES FOR TSTMS IN THE VCNTY OF KPUB SHOULD BE FAIRLY LOW. KCOS MAY SEE SOME TSTMS IN THE VCNTY THROUGH MIDNIGHT. IT LOOKS LIKE SOME LOW STRATUS WL DEVELOP AGAIN AT KCOS LATE TONIGHT AND CONTINUE INTO FRI MORNING. ISOLD TSTMS WL BE POSSIBLE FRIDAY AFTERNOON AT KCOS. KALS SHOULD SEE VFR CONDITIONS THROUGH AT LEAST LATE TONIGHT...WITH TSTMS POSSIBLE IN THE VCNTY THROUGH THIS EVENING. THERE IS SOME POTENTIAL FOR LOW CLOUD DEVELOPMENT LATE TONIGHT...BUT CHANCES OF THIS OCCURRING LOOKS LOW. SOME TSTMS WL BE POSSIBLE IN THE VCNTY FRIDAY AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1127 AM MDT THU JUL 9 2015 COZ058>089-093>099-101730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1127 AM MDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH LIGHTNING AND WIND GUSTS TO 40 MPH BEING THE MAIN THREATS. SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL. AREAS THAT HAVE SEEN HEAVY RAIN DURING THE LAST COUPLE OF DAYS...MAY HAVE FLASH FLOOD CONCERNS TODAY IF HEAVY RAIN MOVES INTO THESE LOCATIONS. THE BURN SCARS AND URBAN AREAS WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING. ONE OR TWO SEVERE STORM WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING HAIL THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MAINLY OVER THE MOUNTAINS. PRIMARY STORM THREATS WILL BE LIGHTNING AND STRONG GUSTY WINDS. HOWEVER...A FEW STORMS OVER THE MOUNTAINS COULD PRODUCE LOCAL HEAVY RAIN AND FLOODING. MONDAY THROUGH WEDNESDAY...THE PATTERN WILL GRADUALLY MOISTEN UP AGAIN AS SUBTROPICAL MOISTURE INCREASES OVER THE REGION. THIS WILL BRING INCREASING CHANCES FOR THUNDERSTORMS AND HEAVY RAIN TO THE MOUNTAINS ON MONDAY...GRADUALLY SPREADING EASTWARD ACROSS THE PLAINS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 28/28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT THU JUL 9 2015 COZ094-097-099-092200- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 317 PM MDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...WEST CENTRAL BACA AND SOUTHWESTERN BENT COUNTIES UNTIL 400 PM MDT... AT 316 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTH OF KIM...OR 36 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS...WEST CENTRAL BACA AND SOUTHWESTERN BENT COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3736 10336 3753 10344 3767 10317 3742 10305 TIME...MOT...LOC 2116Z 248DEG 6KT 3748 10332 KT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT THU JUL 9 2015 COZ093-094-097-092245- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 358 PM MDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS... SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 445 PM MDT... AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF HIGBEE...OR 31 MILES SOUTH OF NORTH LA JUNTA...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES. LAT...LON 3742 10348 3749 10368 3775 10359 3764 10328 TIME...MOT...LOC 2158Z 205DEG 8KT 3753 10354 KT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HEAVY RAIN 2 NNE MONUMENT 39.12N 104.86W
07/09/2015 M0.80 INCH EL PASO CO TRAINED SPOTTER
&&
MNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT THU JUL 9 2015
COZ081-092315-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
437 PM MDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELLER COUNTY UNTIL
515 PM MDT...
AT 436 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLORISSANT...OR 27 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST
AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
STORMS IN AND AROUND THIS AREA HAVE PRODUCED CONFIRMED FUNNEL CLOUDS
EARLIER THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK...FLORISSANT AND DIVIDE.
LAT...LON 3912 10505 3891 10504 3894 10533 3910 10533
3912 10532
TIME...MOT...LOC 2236Z 287DEG 12KT 3902 10527
HODANISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT THU JUL 9 2015 COZ086-092345- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 454 PM MDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUEBLO COUNTY UNTIL 545 PM MDT... AT 454 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES SOUTH OF BLENDE...OR 23 MILES SOUTH OF PUEBLO...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL PUEBLO COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3784 10443 3791 10465 3814 10467 3811 10434 TIME...MOT...LOC 2254Z 184DEG 8KT 3793 10454 KT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT THU JUL 9 2015
COZ081-084-092345-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
502 PM MDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT...
AT 502 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PALMER LAKE...OR 17 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST
AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONUMENT...AIR FORCE ACADEMY...PALMER LAKE AND GLENEAGLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3896 10483 3900 10503 3911 10506 3913 10490
3913 10478
TIME...MOT...LOC 2302Z 263DEG 28KT 3907 10495
HODANISHThe Pueblo radar (KPUX), 82 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
8 hail, 4 flash flood. Local standard time, as filed.
A slow moving storm produced heavy rain and washed out county roads along the Raton Mesa east of Branson.
Numerous storms with heavy rain produced high water, road closures and washouts in the northern Colorado Springs metro area. Intersections along Powers Blvd. and Marksheffel Road also flooded, as did other others in northern Colorado Springs. In the Falcon area, rainfalls of more than 3 inches in an hour produced serious flooding of roadways and houses. Pinto Pony Road was washed out southeast of Falcon. Several roads around Falcon remained closed for days after the water subsided.
A strong storm produced heavy rain and subsequent flooding of city streets and other roads in and around Canon City.
Numerous city streets and other roadways flooded to a depth greater than six inches. Star Ranch Road and Gate 5 to Ft. Carson were notable, closing sections of roadway for a time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577551, 577572, 577553, 577579, 577554, 577555, 577556, 577582, 577585, 577567, 578865, 577559.